MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT525
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens remains implanted.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a zct525 30.0 diopter intraocular lens (iol) was implanted on a female patient's left eye.However, at 1 week post-op the physician noticed the lens had rotated.The lens was originally placed at 115 degrees intra-op, and the access markers were observed at 160 degrees.The physician plans to reposition the lens at 115 degrees intra-op on (b)(6) 2017.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: the complaint reporter confirmed that the iol was successfully repositioned on (b)(6) 2017 and the patient is doing well.The following have been updated accordingly: required intervention to prevent permanent impairment/injury patient code: (b)(4) - reposition of intraocular lens in a secondary procedure.Device evaluation: the lens remains implanted; therefore, it was not returned for investigation.The reported complaint was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6616924
Report Number9614546-2017-00502
Device Sequence Number979334
Product Code HQL
UDI-Device Identifier05050474603776
UDI-Public(01)05050474603776(17)210512
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/12/2021
Device Model NumberZCT525
Device Catalogue NumberZCT525U300
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/11/2017
Supplement Date Received by Manufacturer06/07/2017
Initial Report FDA Received Date06/06/2017
Supplement Report FDA Received Date06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age42 YR